Counting sheep just arent cutting it anymore? That is a very normal part of getting clean. If you are on MAT (Medication assisted treatment) you may feel tired during the day and take naps leading to trouble sleeping at night. If you are not on any type of MAT you may still be experiencing PAWS ( Post acute withdraw symptoms). My advice for MAT users is to speak with your doctor and they may adjust your dose. Everyone is very different so how your body reacts to being clean may differ. I personally had probelms sleeping since my methadone made me tired during the day resulting in frequent naps. Then when I came off of the methadone I was feeling pain in my joints and restlessness. So here are my tips for getting some shut eye! ***Always remember to speak with your doctor or medical provider first***
- Get on a schedule!! I can not stress this enough! Having a schedule duing early recovery can be a life saver. When you wake up at the same time and go to bed at the same time every night your body clock adjusts to the schedule making it easier to wind down. Try to get at least 7-9 hours of sleep per night.
- Avoid naps during the day. Naps are heavenly but they screw up your sleep schedule and confuse your body clock.
- Listen to calming music ( try the Calm App)
- Aromatherapy!! Dab a little Lavender or damask oil on your pillow case or adding some oil to a scent diffuser.
- Blink fast for 2 minutes
- Turn OFF your electronic devices
- Workout during the day and do some mediation/ yoga at night 2-3 hours before bed.
- Take a warm bath with some candles and Epsom salts. This will relax your muscles and relieve aches and pains.
- Adjust how you sleep. Try placing a pillow under your knees and feet to relieve pressure.
- Start a journal. Write about your dreams, goals, your life. This may help you get some things off your chest.
- Ask your doctor about taking a natural sleep aid like Melatonin, Magnesium, or GABA.
If these do not help then defiantly speak to your doctor because lack of sleep can lead to mental and physical issues that could impact your recovery.
Good night! Sweet Dreams!